Solution of doubly nonlinear and degenerate parabolic problems by relaxation schemes. (English) Zbl 0837.65103

Authors’ abstract: A numerical method is proposed to solve degenerate doubly nonlinear parabolic problems. The degeneracy includes both: locally fast and slow diffusion. The proposed method is based on a nonstandard time discretization involving two relaxation functions by means of which the fast or slow diffusion is controlled. The relaxation functions are determined by iterations. A large scale of diffusion problems with free boundary or their approximations are included in the present setting.
Reviewer: M.Lenard (Kuwait)


65M20 Method of lines for initial value and initial-boundary value problems involving PDEs
35K55 Nonlinear parabolic equations
35K65 Degenerate parabolic equations
Full Text: DOI EuDML


[1] N. AHMED, D. K. SUNADA, 1969, Nonlinear flow in porous media, J. Hydraulics Div. Proc. Amer. Soc. Civil Engeg., 95, pp. 1847-1857.
[2] [2] H. W. ALT, S. LUCKHAUS, 1983, Quasilinear elliptic-parabolic differential equations, Math. Z., 183, pp. 311-341. Zbl0497.35049 MR706391 · Zbl 0497.35049 · doi:10.1007/BF01176474
[3] H. W. ALT, S. LUCKHAUS, A. VISINTIN, On nonstationary flow through porous media, Annali di Matematica, 19, 303-316. Zbl0552.76075 MR765926 · Zbl 0552.76075 · doi:10.1007/BF01773387
[4] J. BEAR, 1972, Dynamics of fluids in porous media. Elsevier, New York. Zbl1191.76001 · Zbl 1191.76001
[5] D. BLANCHARD, G. FRANCFORT, 1988, Study of a double nonlinear heat equation with no growth assumptions on the parabolic term, SIAM, J. Math. Anal., 19,pp. 1032-1056. Zbl0685.35052 MR957665 · Zbl 0685.35052 · doi:10.1137/0519070
[6] J. J. DIAZ, Nonlinear pde’s and free boundaries Vol. 1, Elliptic Equations, Research Notes in Math, n-106. Pitman, London 1985, Vol. 2. Parabolic and Hyperbolic Equations (to appear).
[7] J. J. DIAZ, On a nonlinear parabolic problem arising in some models related to turbulent flows (to appear in SIAM, J. Math. Anal.). Zbl0808.35066 MR1278892 · Zbl 0808.35066 · doi:10.1137/S0036141091217731
[8] J. R. ESTEBAN, J. L. VASQUEZ, 1988, Homogeneous diffusion in R with powerlike nonlinear diffusivity. Arch. Rat. Mech. Anal, 103, pp. 39-80. Zbl0683.76073 MR946969 · Zbl 0683.76073 · doi:10.1007/BF00292920
[9] H. GAJEWSKI, K. GROGER, K. ZACHARIAS, 1974, Nichtlineare Operatorgleichungen und Operatordifferentialgleichungen, Akademie Verlag, Berlin. Zbl0289.47029 MR636412 · Zbl 0289.47029
[10] [10] A. HANDLOVICOVA, 1992, Error estimates of a linear approximation scheme for nonlinear diffusion problems, Acta Math. Univ.Comenianae, Vol. LXI, 1, pp. 27-39. Zbl0820.65055 MR1205857 · Zbl 0820.65055
[11] [11] W. Jäger, J. KAČUR, 1991, Solution of porous medium Systems by linear approximation scheme, Num. Math., 60, pp. 407-427. Zbl0744.65060 MR1137200 · Zbl 0744.65060 · doi:10.1007/BF01385729
[12] W. JAGER, J. KACUR, 1991, Approximation of degenerate elliptic-parabolic problems by nondegenerate elliptic and parabolic problems. Preprint University Heidelberg. MR1137200
[13] [13] J. KAČUR, 1990, On a solution of degenerate elliptic-parabolic Systems in Orlicz-Sobolev spaces I, II. I. Math. Z., 203, pp. 153-171 ; IL Math. Z, 203, pp. 569-579. Zbl0659.35045 MR1030713 · Zbl 0659.35045 · doi:10.1007/BF02570728
[14] J. KAČUR, 1994, Solution to strongly nonlinear parabolic problems by a linear approximation scheme. Mathematics Preprint IV-M1-94, Comenius University Faculty of Mathematics and Physics, pp. 1-16. Zbl0946.65145 MR1670689 · Zbl 0946.65145 · doi:10.1093/imanum/19.1.119
[15] J. KAČUR, A. HANDLOVIČOVA, M. KAČUROVA, 1993, Solution of nonlinear diffusion problems by linear approximation schemes, SIAM Num. AnaL, 30, pp. 1703-1722. Zbl0792.65070 MR1249039 · Zbl 0792.65070 · doi:10.1137/0730087
[16] J. KAČUR, S. LUCKHAUS, 1991, Approximation of degenerate parabolic Systems by nondegenerate elliptic and parabolic Systems, Preprint M2-91, Faculty of Mathematics and Physics, Comenius University, pp. 1-33. Zbl0894.65043 MR1609151 · Zbl 0894.65043 · doi:10.1016/S0168-9274(97)00073-1
[17] A. KUFNER, S. FUCIK, 1978, Nonlinear differential equations, SNTL, Praha, Elsevier, 1980. Zbl0474.35001 MR558764 · Zbl 0474.35001
[18] A. KUFNER, O. JOHN, S. FUČIK, 1967, Function spaces, Academia CSAV, Prague.
[19] O. A. LADYZHENSKAJA N. N. URALCEVA, 1968, Linear and quasilinear elliptic equations, Academic Press. Zbl0164.13002 MR244627 · Zbl 0164.13002
[20] [20] E. MAGENES, R. H. NOCHETTO, C. VERDI, 1987, Energy error estimates for a linear scheme to approximate nonlinear parabolic problems, Math. Mod. Num.Anal, 21, pp. 655-678. Zbl0635.65123 MR921832 · Zbl 0635.65123
[21] J. NEČAS, 1967, Les méthodes directes en théorie des équations elliptiques, Academie, Prague. Zbl1225.35003 MR227584 · Zbl 1225.35003
[22] R. H. NOCHETTO, M. PAOLINI, C. VERDI, 1990, Selfadaptive mesh modification for parabolic FBPs : Theory and commutation in Free Boundary Problems. K.-H. Hoffman and J. Sprekels, eds., ISNM 95 Bickhauser, Basel, pp. 181-206. Zbl0716.65112 MR1111029 · Zbl 0716.65112
[23] R. H. NOCHETTO C. VERDI, 1988, Approximation of degenerate parabolic problems using numerical integration, SIAM J. Numer Anal, 25, 784-814. Zbl0655.65131 MR954786 · Zbl 0655.65131 · doi:10.1137/0725046
[24] M. SLODICKA, Solution of nonlinear parabolic problems by linearization, Preprint M3-92, Comenius Univ., Faculty of Math, and Physics.
[25] M. SLODIČKA, 1992, On a numerical approach to nonlinear degenerate parabolic problems, Preprint M6-92, Comenius Univ. Faculty of Math. and Physics.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.